MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404274
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was seen by the physician as the inflatable penile prosthesis did not work as expected.Two weeks later, the patient had the inflatable penile prosthesis replaced due to a crack in the cylinder connecting tube.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt of this inflatable penile prosthesis reservoir, pump, and cylinders at our quality assurance laboratory, the returned components underwent a thorough analysis.The reservoir was visually inspected, and leak tested.The reservoir had wear at a fold in reservoir shell.The reservoir passed leakage test.The pump was visually inspected, leak tested, and functionally tested.The pump passed visual inspection and there were no visual damages or abnormalities found.The pump passed the leak test.The pump failed activation tests 2 and 3.The first cylinder was visually inspected, and leak tested.This cylinder had wear at a fold in the proximal end, middle, and distal end of the cylinder.The outer tube and fabric thread tubing of this cylinder had a hole with fluid loss in the proximal end of the cylinder from kink resistant tubing (krt) wear.The second cylinder was visually inspected, leak tested, and pressure tested.This cylinder had wear at a fold in the proximal end and the middle of the cylinder.This cylinder had frayed fabric threads from an undetermined wear in the proximal end of the cylinder.This cylinder passed the leakage test and the pressure test.Based on the information available and analysis results, the reported mechanical issue was able to be confirmed and the cause was traced to a component failure.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17336921
Report Number2124215-2023-37563
Device Sequence Number7331714
Product Code FHW
UDI-Device Identifier00878953003818
UDI-Public00878953003818
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/04/2018
Device Model Number72404274
Device Catalogue Number72404274
Device Lot Number0818808003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 153968003; PUMP: UPN: 72404310 / LOT: 153968003; RESERVOIR: UPN: 72404161 / LOT: 150022020; RESERVOIR: UPN: 72404161 / LOT: 150022020
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale